Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frustrated247

dont think my cortisone shot worked

been about 28 hours. still not much of a difference. my derm mentioned she was going to use a small dose to avoid atrophy so im worried she didnt use enough. its pretty red and seems dry and irritated. can i put polysporin on it? can i put benzoyl peroxide on it to help speed things up? i feel like sitting here doing nothing is a waste of time and feel the shot i got was useless. any advice??

Share this post


Link to post
Share on other sites

I wouldn't put anything on it. I think the steroid stays in it for awhile, so it should be working on the pimple now even if it has been a day. Better to use too little cortisone than too much. You should just be patient, wait a few days and then see. If you get too much cortisone, you could get a temporary dent in the area. Your derm was being smart.

Share this post


Link to post
Share on other sites

but does the pimple typically get dry and irritated after a cortisone shot? wouldnt it heal faster if i had polysporin or something on it? i was hoping for much better results at this stage so this is very dissapointing. i have a big event tomorrow so im hoping for a miracle overnight

Share this post


Link to post
Share on other sites

I dont think polysporin will hurt. Sometimes zits dont respond to the cortisone shots for a variety of reasons; one the injection may not have been deep enough or not enough of the liquid corticosteroid was used. Sometimes you may have to go back and get a second shot if the first one does not respond. I know it really stinks :(

Share this post


Link to post
Share on other sites

nope. was still the same this morning and a couple hours ago i actually noticed a bit of a whitehead on it and i gave it a little gentle squeeze and it actually popped. i cant believe 3 days after getting a cortisone shot i have to pop this thing. it makes me mad, but hopefully it will at least heal up now that its been popped. putting some neosporin on it now and hoping it heals up. why the hell go through the embarrassment and pain of going to the dermatologist to get a cortisone shot if its not going to do anything? stupid doctor. what a waste. instead of being gone by now, it will hang around all week and into next week im sure.

Share this post


Link to post
Share on other sites

Im sorry the shot didnt work out for you, but at least it came to head and you got to pop all the crap out of it. Sometimes derms dont use enough of the cortisol and also sometimes zits are too stubborn and dont want to die. I hope it fades away really fast for you!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×